Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Shreveport, LA

March 29, 2011Bienville Parish, Claiborne Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 7:18 PM CDT for Bienville Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 7:18 PM CDT (00:18 UTC)
Expired
Mar 29, 2011, 8:00 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 7:48 PM CDTHAIL 0.88Arcadia, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 6:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS54 KSHV 300018
SVRSHV
LAC013-027-119-300100-
/O.NEW.KSHV.SV.W.0032.110330T0018Z-110330T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  SOUTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MINDEN...

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DOYLINE...OR 9 MILES SOUTHWEST OF MINDEN...AND MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
  INN...SIBLEY...HEFLIN...DUBBERLY...GIBSLAND AND ARCADIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3244 9343 3250 9344 3266 9344 3289 9294
      3251 9288
TIME...MOT...LOC 0018Z 260DEG 34KT 3255 9339

$$

PARKER
1 follow-up statement
113 
WWUS54 KSHV 300042
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAR 29 2011

LAC013-027-119-300100-
/O.CON.KSHV.SV.W.0032.000000T0000Z-110330T0100Z/
WEBSTER LA-CLAIBORNE LA-BIENVILLE LA-
742 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BIENVILLE...CLAIBORNE AND WEBSTER PARISHES...

AT 737 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR ADA...OR 6 MILES SOUTHEAST OF MINDEN...
MOVING EAST AT 40 MPH.

ANOTHER STORM NOW APPROACHING ARCADIA IS BEGINNING TO PULSE UP TO 
SEVERE LIMITS AS WELL.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEBANON...GIBSLAND...SPRING LAKE...HOMER...ATHENS...LAKE
CLAIRBORNE...ARCADIA AND AYCOCK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3245 9336 3251 9337 3266 9340 3289 9294
      3251 9288
TIME...MOT...LOC 0041Z 260DEG 34KT 3259 9314

$$

PARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:48 PM CDT, 30 minutes earlier.

Area forecast discussion, Mar 29, 6:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT TUE MAR 29 2011

.UPDATE...

UPDATED ZFP FOR SVR WATCH 74. SVR STORMS THIS EVENING HAVE
PRODUCED MAINLY SOME COIN SIZE HAIL...AND THIS TREND WILL LIKELY
CONTINUE THROUGH THE EVENING. STORMS ARE SOMEWHAT ELEVATED IN
NATURE...SO HAIL WILL LIKELY BE THE MAIN THREAT WITH THE SVR
ACTIVITY.

A COLD FRONT CURRENTLY LOCATED ALONG OR JUST SOUTH OF THE I30
CORRIDOR WILL CONTINUE TO PUSH THROUGH THE AREA THIS EVENING. THE
FOCUS FOR SVR ACTIVITY SHOULD REMAIN ACROSS THE I20 CORRIDOR AND
SOUTHWARD...GENERALLY IN LOUISIANA THIS EVENING.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  46  61  44  67  50 /  70  20  20  10  10
MLU  49  61  43  66  50 /  70  30  20  10  10
DEQ  39  59  39  64  46 /  40  10  20  20  20
TXK  42  60  41  66  47 /  60  10  20  20  20
ELD  45  61  39  66  47 /  70  20  20  20  20
TYR  43  62  43  69  53 /  60  10  20  10  10
GGG  44  61  42  69  51 /  70  20  20  10  10
LFK  50  63  44  72  52 /  70  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

11
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT TUE MAR 29 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1223 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO
THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE
TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT
MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING
OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE
EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING
WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE...
BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND
TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR
WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE
APPRECIATED.

In the hours before

Special weather statement, Mar 29, 5:47 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE MAR 29 2011

LAZ012-013-018-019-292330-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
547 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JONESBORO...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAMPTI...OR 18
MILES SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 6:19 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE MAR 29 2011

LAZ001-002-TXZ138-151-300000-
BOSSIER-CADDO-HARRISON-PANOLA-
619 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...HAUGHTON...
     SHREVEPORT AND WASKOM...

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASKOM...OR 16 MILES WEST OF
SHREVEPORT...MOVING EAST AT 35 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

24
Local storm report, Mar 29, 6:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             SWARTZ                  32.57N 91.99W
03/29/2011  M1.75 INCH       OUACHITA           LA   AMATEUR RADIO

            LAKESHORE/SWARTZ AREA

&&

24
Special weather statement, Mar 29, 6:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT TUE MAR 29 2011

LAZ013-014-019-021-300045-
CALDWELL-JACKSON-OUACHITA-WINN-
650 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     OUACHITA...JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLUMBIA AND GRAYSON...

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES WEST OF CLARKS...OR 18 MILES
NORTHEAST OF WINNFIELD...MOVING EAST AT 40 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

24
Local storm report, Mar 29, 6:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/29/2011  M1.00 INCH       CADDO              LA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED 1 INCH HAIL.

&&

JHOOD
Local storm report, Mar 29, 7:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 SE BOSSIER CITY       32.49N 93.63W
03/29/2011  M1.25 INCH       BOSSIER            LA   PUBLIC

            REPORT OF HAIL RANGING FROM 1 INCH TO 1 1/4 INCH IN SIZE.

&&

JHOOD

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.